Alert archive / Texas / Red Flag Warnings in 2017

Red Flag Warning 3, NWS Lubbock, TX

February 22, 201724 counties in Texas

NWS Lubbock, TX issued this red flag warning at Feb 22, 2017, 3:51 AM CST for 24 counties in Texas. It took effect at Feb 23, 2017, 11:00 AM CST. It was in force for 9 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 22, 2017, 3:51 AM CST (09:51 UTC)
In effect from
Feb 23, 2017, 11:00 AM CST
Expired
Feb 23, 2017, 8:00 PM CST
In force
9 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 23, 1:45 PM CSTNON-TSTM WND GST 576 Nne Lubbock, TX
Feb 23, 1:45 PM CSTNON-TSTM WND GST 586 Nne Lubbock, TX
Feb 23, 1:55 PM CSTNON-TSTM WND GST 606 Ssw Wolfforth, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2017-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2017-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3696 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

770 
WWUS84 KLUB 220951
RFWLUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lubbock TX
351 AM CST Wed Feb 22 2017

TXZ021>023-027>030-033>036-039>042-222200-
/O.UPG.KLUB.FW.A.0003.170223T1700Z-170224T0200Z/
/O.NEW.KLUB.FW.W.0003.170223T1700Z-170224T0200Z/
/O.NEW.KLUB.FW.A.0004.170224T1700Z-170225T0100Z/
Parmer-Castro-Swisher-Bailey-Lamb-Hale-Floyd-Cochran-Hockley-
Lubbock-Crosby-Yoakum-Terry-Lynn-Garza-
351 AM CST Wed Feb 22 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CST THURSDAY FOR
THE SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE FOR 20 
FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT 
OR LESS AND A HIGH FIRE DANGER...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR THE SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS
PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE 
HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER...

The National Weather Service in Lubbock has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM CST Thursday. a
Fire Weather Watch has also been issued. This Fire Weather Watch
is in effect from Friday morning through Friday evening.

* Wind...Westerly winds at 30 to 35 mph with gusts to 50 mph on
  Thursday. Northwest winds at 20 to 30 mph on Friday.

* Humidity...Between 5 and 10 percent.

* Fuels...Dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring. These conditions can create
rapid wildfire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Monitor later forecasts and possible Red
Flag Warnings.

&&

$$

TXZ024>026-031-032-037-038-222200-
/O.UPG.KLUB.FW.A.0003.170223T1700Z-170224T0200Z/
/O.NEW.KLUB.FW.W.0003.170223T1700Z-170224T0200Z/
Briscoe-Hall-Childress-Motley-Cottle-Dickens-King-
351 AM CST Wed Feb 22 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CST THURSDAY FOR
THE ROLLING PLAINS AND EXTREME SOUTHEASTERN TEXAS PANHANDLE FOR 
20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 
PERCENT OR LESS AND A HIGH FIRE DANGER...

The National Weather Service in Lubbock has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM CST Thursday. The
Fire Weather Watch is no longer in effect. 

* Wind...Westerly winds at 25 to 30 mph with gusts to 45 mph.

* Humidity...Between 5 and 10 percent.

* Fuels...Dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring. These conditions can create
rapid wildfire growth.

&&

$$
5 follow-up statements
972 
WWUS84 KLUB 222137 
RFWLUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lubbock TX
337 PM CST Wed Feb 22 2017

TXZ043-044-230600-
/O.EXA.KLUB.FW.W.0003.170223T1700Z-170224T0200Z/
Kent-Stonewall-
337 PM CST Wed Feb 22 2017

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 8 PM CST THURSDAY
FOR THE FAR SOUTHERN ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH 
OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH 
FIRE DANGER...

The National Weather Service in Lubbock has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM CST Thursday. 

The National Weather Service in Lubbock has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM CST Thursday. a
Fire Weather Watch has also been issued. This Fire Weather Watch
is in effect from Friday morning through Friday evening.

* Wind...Westerly winds at 30 to 35 mph with gusts to 50 mph on 
  Thursday. Northwest winds at 20 to 30 mph on Friday. 

* Humidity...Between 5 and 10 percent.

* Fuels...Dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring. These conditions can create
rapid wildfire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Monitor later forecasts and possible Red
Flag Warnings.

&&

$$

TXZ021>023-027>030-033>036-039>042-230600-
/O.CON.KLUB.FW.W.0003.170223T1700Z-170224T0200Z/
/O.CON.KLUB.FW.A.0004.170224T1700Z-170225T0100Z/
Parmer-Castro-Swisher-Bailey-Lamb-Hale-Floyd-Cochran-Hockley-
Lubbock-Crosby-Yoakum-Terry-Lynn-Garza-
337 PM CST Wed Feb 22 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CST
THURSDAY FOR THE FAR SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND
ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE 
HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING 
THROUGH FRIDAY EVENING FOR THE SOUTH PLAINS AND FAR SOUTHWESTERN
TEXAS PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE 
HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER...

The National Weather Service in Lubbock has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM CST Thursday. a
Fire Weather Watch has also been issued. This Fire Weather Watch
is in effect from Friday morning through Friday evening.

* Wind...Westerly winds at 35 to 45 mph with gusts to 55 mph on 
Thursday. Northwest winds at 20 to 30 mph on Friday. 

* Humidity...Between 5 and 10 percent.

* Fuels...Dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring. These conditions can create
rapid wildfire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Monitor later forecasts and possible Red
Flag Warnings.

&&

$$

TXZ024>026-031-032-037-038-230600-
/O.CON.KLUB.FW.W.0003.170223T1700Z-170224T0200Z/
Briscoe-Hall-Childress-Motley-Cottle-Dickens-King-
337 PM CST Wed Feb 22 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CST
THURSDAY FOR THE SOUTH PLAINS...ROLLING PLAINS...AND FAR SOUTHERN
TEXAS PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE 
HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER...

* Wind...Westerly winds at 25 to 30 mph with gusts to 45 mph.

* Humidity...Between 5 and 10 percent.

* Fuels...Dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring. These conditions can create
rapid wildfire growth.

&&

$$
070 
WWUS84 KLUB 230448 AAA
RFWLUB

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Lubbock TX
1048 PM CST Wed Feb 22 2017

TXZ021>023-027>030-033>036-039>042-231300-
/O.CON.KLUB.FW.W.0003.170223T1700Z-170224T0200Z/
/O.CON.KLUB.FW.A.0004.170224T1700Z-170225T0100Z/
Parmer-Castro-Swisher-Bailey-Lamb-Hale-Floyd-Cochran-Hockley-
Lubbock-Crosby-Yoakum-Terry-Lynn-Garza-
1048 PM CST Wed Feb 22 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CST
THURSDAY FOR THE FAR SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...
AND ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE
HUMIDITIES OF 15 PERCENT OR LESS AND A VERY HIGH TO EXTREME FIRE 
DANGER...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR THE FAR SOUTHERN TEXAS PANHANDLE...
SOUTH PLAINS...AND ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR
MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH 
DANGER...

The National Weather Service in Lubbock has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM CST Thursday. A
Fire Weather Watch is also in effect from Friday morning through 
Friday evening.

* Wind...Westerly winds at 35 to 45 mph with gusts to 55 mph on 
  Thursday. Northwest winds at 20 to 30 mph on Friday. 

* Humidity...Between 5 and 10 percent.

* Fuels...Dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor
  burning should be postponed until winds subside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring. These conditions can create
rapid wildfire growth.

&&

$$

TXZ024>026-031-032-037-038-043-044-231300-
/O.CON.KLUB.FW.W.0003.170223T1700Z-170224T0200Z/
Briscoe-Hall-Childress-Motley-Cottle-Dickens-King-Kent-Stonewall-
1048 PM CST Wed Feb 22 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CST
THURSDAY FOR THE FAR SOUTHERN ROLLING PLAINS FOR 20 FOOT WINDS OF
20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A
VERY HIGH FIRE DANGER...

The National Weather Service in Lubbock has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM CST Thursday. A
Fire Weather Watch is also in effect from Friday morning through 
Friday evening.

* Wind...Westerly winds at 30 to 35 mph with gusts to 50 mph on
  Thursday. Northwest winds at 20 to 30 mph on Friday.

* Humidity...Between 5 and 10 percent.

* Fuels...Dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor
  burning should be postponed until winds subside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring. These conditions can create
rapid wildfire growth.

&&

$$
132 
WWUS84 KLUB 231006
RFWLUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lubbock TX
406 AM CST Thu Feb 23 2017

TXZ021>023-027>030-033>036-039>042-240200-
/O.CON.KLUB.FW.W.0003.170223T1700Z-170224T0200Z/
/O.CON.KLUB.FW.A.0004.170224T1700Z-170225T0100Z/
Parmer-Castro-Swisher-Bailey-Lamb-Hale-Floyd-Cochran-Hockley-
Lubbock-Crosby-Yoakum-Terry-Lynn-Garza-
406 AM CST Thu Feb 23 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM CST THIS EVENING FOR THE FAR SOUTHERN TEXAS PANHANDLE AND SOUTH
PLAINS OF WEST TEXAS FOR 20 FOOT WINDS OF 20 MPH OR 
MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE 
DANGER... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR THE FAR SOUTHERN TEXAS PANHANDLE AND SOUTH 
PLAINS OF WEST TEXAS FOR 20 FOOT WINDS OF 20 MPH OR 
MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE 
DANGER...

The National Weather Service in Lubbock has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM CST Thursday. A
Fire Weather Watch is also in effect from Friday morning through
Friday evening.

* Wind...Westerly winds at 30 to 40 mph with gusts to 55 mph this
  afternoon. Northwest winds at 20 to 30 mph on Friday. 

* Relative Humidity...Falling into the 5 to 10 percent range this
  afternoon.

* Fuels...Are dry to very dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning should be postponed until winds subside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring. These conditions can create
rapid wildfire growth.

&&

$$

TXZ024>026-031-032-037-038-043-044-240200-
/O.CON.KLUB.FW.W.0003.170223T1700Z-170224T0200Z/
Briscoe-Hall-Childress-Motley-Cottle-Dickens-King-Kent-Stonewall-
406 AM CST Thu Feb 23 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM CST THIS EVENING FOR THE ROLLING PLAINS OF WEST TEXAS FOR 20
FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT 
OR LESS AND A HIGH FIRE DANGER...

* Wind...Westerly winds at 25 to 35 mph with gusts to 45 mph.

* Relative Humidity...Will fall to near 10 percent this 
  afternoon.

* Fuels...Are dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning should be postponed until winds subside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring. These conditions can create
rapid wildfire growth.

&&

$$
331 
WWUS84 KLUB 232117 AAA
RFWLUB

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Lubbock TX
317 PM CST Thu Feb 23 2017

TXZ021>023-027>030-033>036-039>042-240200-
/O.CON.KLUB.FW.W.0003.000000T0000Z-170224T0200Z/
/O.CON.KLUB.FW.A.0004.170224T1700Z-170225T0100Z/
Parmer-Castro-Swisher-Bailey-Lamb-Hale-Floyd-Cochran-Hockley-
Lubbock-Crosby-Yoakum-Terry-Lynn-Garza-
317 PM CST Thu Feb 23 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING
FOR THE FAR SOUTHERN TEXAS PANHANDLE AND SOUTH PLAINS OF WEST
TEXAS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES
OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR THE FAR SOUTHERN TEXAS PANHANDLE AND
SOUTH PLAINS OF WEST TEXAS FOR 20 FOOT WINDS OF 20 MPH OR MORE...
RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE
DANGER...

The National Weather Service in Lubbock will continue the Red 
Flag Warning through 8 PM CST Thursday. A Fire Weather Watch
remains in effect from Friday morning through Friday evening.

* Wind...Westerly winds at 30 to 40 mph with gusts to 55 mph 
  this afternoon. Northwest winds at 20 to 30 mph on Friday. 

* Relative Humidity...Falling into the 5 to 10 percent range this
  afternoon. Falling into the 10 to 15 percent range Friday.

* Fuels...Are dry to very dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning should be postponed until winds subside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring. These conditions can create
rapid wildfire growth.

&&

$$

TXZ024>026-031-032-037-038-043-044-240200-
/O.CON.KLUB.FW.W.0003.000000T0000Z-170224T0200Z/
Briscoe-Hall-Childress-Motley-Cottle-Dickens-King-Kent-Stonewall-
317 PM CST Thu Feb 23 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING
FOR THE ROLLING PLAINS OF WEST TEXAS FOR 20 FOOT WINDS OF 20 MPH
OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH
FIRE DANGER...

* Wind...Westerly winds at 25 to 35 mph with gusts to 45 mph.

* Relative Humidity...Will fall to near 10 percent this 
  afternoon.

* Fuels...Are dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning should be postponed until winds subside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring. These conditions can create
rapid wildfire growth.

&&

$$
104 
WWUS84 KLUB 240216 AAB
RFWLUB

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Lubbock TX
816 PM CST Thu Feb 23 2017

TXZ021>023-027>030-033>036-039>042-241200-
/O.EXP.KLUB.FW.W.0003.000000T0000Z-170224T0200Z/
/O.CON.KLUB.FW.A.0004.170224T1700Z-170225T0100Z/
Parmer-Castro-Swisher-Bailey-Lamb-Hale-Floyd-Cochran-Hockley-
Lubbock-Crosby-Yoakum-Terry-Lynn-Garza-
816 PM CST Thu Feb 23 2017

...RED FLAG WARNING HAS EXPIRED FOR ALL OF THE SOUTH PLAINS...
ROLLING PLAINS AND FAR SOUTHERN PANHANDLE...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR ALL OF THE SOUTH PLAINS AND FAR 
SOUTHWEST PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...
RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE 
DANGER...

* Winds on Friday...Northwest 15 to 25 mph.

* Relative Humidity...5 to 15 percent.

* Fuels...Very dry.

* Impacts...Fires can spread rapidly in these conditions. Outdoor
  burning should be postponed until winds subside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Monitor later forecasts and possible Red
Flag Warnings.

&&

$$

TXZ024>026-031-032-037-038-043-044-240330-
/O.EXP.KLUB.FW.W.0003.000000T0000Z-170224T0200Z/
Briscoe-Hall-Childress-Motley-Cottle-Dickens-King-Kent-Stonewall-
816 PM CST Thu Feb 23 2017

...RED FLAG WARNING HAS EXPIRED FOR ALL OF THE SOUTH PLAINS...
ROLLING PLAINS AND FAR SOUTHERN PANHANDLE...

Conditions for rapid wildfire spread have ended this evening due
to diminishing winds and increasing relative humidities.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 22, 3:36 AM CST, 15 minutes earlier.

Area forecast discussion, Feb 22, 3:36 AM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
336 AM CST Wed Feb 22 2017

.SHORT TERM...
Upper-level flow over West Texas will trend more westerly today,
then southwest this evening, as an upper-level trough quickly moves
from the West Coast into the Great Basin. A pronounced low-level
thermal ridge will develop over West Texas with 850mb temps rising
to over 20 degrees C. This will produce near-record temperatures
across the forecast area with highs well into the 80s for most
locations. The record high at Lubbock is 87 with a forecast high of
85, so we will likely remain just shy of the record. A weak surface
trough will slide through the Rolling Plains keeping winds light and
from a northerly fetch. This is not favorable for hot temperatures
in that area and we expect Childress to remain well below their
record high of 93, with temperatures expected to be roughly on par
with Lubbock. Deep-layer southwest flow will continue to strengthen
across the region tonight, although nocturnal decoupling will keep
winds light at the surface. Temperatures will be on the mild side,
with lows in the 40s and 50s.

.LONG TERM...
Warm and windy conditions with elevated fire weather concerns will
be a normal thing at least over the next week.

The first high impact day will be on Thursday when a short wave
within a broad trough ejects out over the south-central Plains.
Strong winds aloft will spread over the region but the South Plains
will be in a relative minimum in 700mb winds. This may not mean much
for the day with winds at 700mb still progged to be around 40kt.
CIPS analog guidance highlights one previous outbreak day for
Thursday. However, it should be noted that the low level thermal
ridge will not be co-located with the 500mb wind max which is where
we typically increased fire activity. Areas near the Texas/New
Mexico state line that will see the highest winds have also seen the
least amount of recent rainfall. The aforementioned short wave will
drag a Pacific cold front through on Thursday evening leading to a
suppressed thermal ridge on Friday with cooler surface temperatures.
Although cooler temperatures tend to mitigate fire weather concerns,
extremely dry air will advect into the area behind the front. An
increased height gradient will continue to exist aloft along with
strong winds, particularly across the southwestern South Plains.

A cold front will back door into the area Friday night into Saturday
morning which will at least quash fire weather concerns for a couple
of days. Surface lee troughing/cyclogenesis will reestablish itself
by Monday next week as another trough digs into the western CONUS.
Models are in good agreement in bringing an even stronger short wave
trough into the southern Plains Tuesday next week which is more
characteristic of an outbreak pattern than Thursday.

&&

.FIRE WEATHER...
The combination of very warm temperatures and dry air will result in
RH values falling into the 10 to 15 percent range across much of the
Caprock this afternoon. Wind speeds will remain relatively light,
likely averaging around 10 mph at the 20-foot level and a little bit
higher near the TX/NM state line. We will issue a Fire Danger
Statement for areas on the Caprock this afternoon to highlight the
elevated fire danger.

Several days of elevated or critical fire weather conditions can
continue to be expected over the next week. Thursday is
anticipated to have the highest impacts with the weather pattern a
fairly good representation of a classic south plains fire weather
pattern. Several hours of red flag conditions are expected on the
caprock on Thursday afternoon with very warm temperatures, strong
westerly winds, and extremely dry air moving into the region.
Even drier air will move in on Friday in the wake of a cold front.
Although this will bring cooler temperatures, very strong winds
and the dry air may allow critical fire weather conditions to
again develop, especially across the southwestern South Plains.
Another period of consecutive fire weather days may develop early
next week from Monday through Tuesday.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 8 PM CST Thursday for TXZ021>042.

Fire Weather Watch from Friday morning through Friday evening
for TXZ021>023-027>030-033>036-039>042.

&&

33/01

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 3:51 AM CSTFire Weather WatchLUBBailey, Castro, Cochran, Crosby, Floyd, Garza and 9 more50 hr
Feb 22, 3:42 PM CSTHigh Wind WatchLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more12 hr

Nearby

Red Flag Warnings in Texas, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.